CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 3  |  Page : 211-213

Netilmicin-induced carpopedal spasm


1 Department of Pharmacology, Maharaja Krishna Chandra Gajapati Medical College and Hospital, Berhampur, Odisha, India
2 Department of Urology, Maharaja Krishna Chandra Gajapati Medical College and Hospital, Berhampur, Odisha, India

Correspondence Address:
Roja Y Ramani
Department of Pharmacology, Maharaja Krishna Chandra Gajapati Medical College, Berhampur, Orrisa - 760 004
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.136112

Rights and Permissions

Aminoglycoside-induced nephrotoxicity is not uncommon. Netilmicin being a member of gentamicin family has the advantage of being relatively free from ototoxicity and nephrotoxicity and is also prescribed for gentamicin resistant cases. In spite of these benefits with netilmicin, occasional development of symptomatic hypomagnesemia, hypocalcemia, and hypokalemia due to renal electrolyte wasting cannot be ruled out. Here we describe two cases of carpopedal spasm due to hypocalcemia following use of netilmicin.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1745    
    Printed71    
    Emailed0    
    PDF Downloaded247    
    Comments [Add]    
    Cited by others 1    

Recommend this journal